MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The 50-60% stenosed target lesion was located in the non-tortuous and moderately calcified superficial femoral artery.A 6.0 x 150, 135cm mustang balloon catheter was advanced for dilation.However, after deflation, the balloon refused to exit and became stuck over the wire.The device was removed with the whole system and completed the procedure with another of same device.There were no patient complications reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang device 6x15x135cm was received for analysis.As per the mustang direction for use the catheter is compatible with a 0.035in (0.89 mm) guidewire.The investigator successfully loaded a boston scientific 0.035in guidewire through the mustang device and removed it with no resistance encountered.No issues were identified with the device that could potentially have contributed to the complaint incident.A visual and tactile examination identified that the balloon had been subject to positive pressure.No damage or issues were noted which may have potentially contributed to the complaint incident.A visual and tactile examination identified no issues with the shaft of the device.No issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10793205
Report Number2134265-2020-15180
Device Sequence Number11044130
Product Code LIT
UDI-Device Identifier08714729793458
UDI-Public08714729793458
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2022
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0023318269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight80